MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA ALL-SILICONE FOLEY CATHETER; BPCD ALL SILICONE CATHS

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA ALL-SILICONE FOLEY CATHETER; BPCD ALL SILICONE CATHS
Model Number 806516
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the silicone foley had issue with ridges or cuffing at the balloon area, resulting in some discomfort.No medical intervention was reported.The balloon apparently ruptured and slid out without knowing.The patient stated that, normal flow was noticed once the syringe has attached and was never allowed the amount of suggested time of the procedure and instructed to cut the valve off and the syringe was not have the free movement.Per additional information received on 17sep2020, at the time of it's removal, it was the first one ever noticed which looked as if it had a o ring on it.That has gradually migrated back towards the more fluted position.In order to produce that o ring effect it appears the flute somehow rolled backwards.Per additional information via email on (b)(6) 2020,the complainant stated that they allowed the syringe to fill on it's own.They waited for several minutes ,self fill stopped at 7ml and user pulled on it but could remove only 5ml.And also stated that they looked closely it appears like there was a buildup of perhaps calcium.
 
Additional Manufacturer Narrative
The reported event was unconfirmed, as the problem could not be reproduced.Visual inspection noted one opened (without original package), used silicone foley was received.Visual inspection of the sample noted that there were spots that appeared to calcified in the catheter.The catheter balloon inflated with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and there was no leakage or other issues.The balloon concentricity was observed to be 60:40.The balloon rested for 30 minutes without leaks and passively deflated in 53.0 seconds without issue or cuffing, returning 10ml of solution.A potential root cause for this failure mode was unable to determine because the reported event was unconfirmed.The investigation indicated that the reported issue was not manufacturing or supplier related.Therefore, a device history record review was not required.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 30cc balloon: use 35ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the silicone foley had an issue with ridges or cuffing at the balloon area, resulting in some discomfort.  no medical intervention was reported.The balloon apparently ruptured and slide out.The patient stated, normal flow was noticed once the syringe has attached and was never allowed the amount of suggested time of the procedure and instructed to cut the valve off and the syringe was not having the free movement.Per additional information received on 17sep2020, at the time of its removal, the first one ever noticed which looked as if it had an o ring on it.The catheter gradually migrated back towards the more fluted position.In order to produce that o ring effect it appears the flute rolled backwards.Per additional information via email on 06oct2020, the complainant stated that they allowed the syringe to fill on its own.They waited for several minutes, self fill stopped at 7ml and the user pulled on it, but could remove only 5ml.And also stated that they looked closely it appears like there was a buildup of calcium.

Brand Name
BARDIA ALL-SILICONE FOLEY CATHETER
Common Device Name
BPCD ALL SILICONE CATHS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10766498
Report Number1018233-2020-20578
Device Sequence Number14268256
Product Code EZL
UDI-Device Identifier00801741039171
UDI-Public(01)00801741039171
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/26/2024
Device Model Number806516
Device Catalogue Number806516-BARD
Device Lot NumberNGDY3161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;